Adverse reaction after hyaluronan injection for minimally invasive papilla volume augmentation : A report on two cases

DSpace Repository

Adverse reaction after hyaluronan injection for minimally invasive papilla volume augmentation : A report on two cases

Details

Files for download

Find Full text There are no files associated with this item..

Overview of item record
Publication Article, peer reviewed scientific
Title Adverse reaction after hyaluronan injection for minimally invasive papilla volume augmentation : A report on two cases
Author Bertl, Kristina ; Gotfredsen, Klaus ; Jensen, Simon ; Bruckmann, Corinna ; Stavropoulos, Andreas
Date 2017
English abstract
Objectives: To report two cases of adverse reaction after mucosal hyaluronan (HY) injection around implant-supported crowns, with the aim to augment the missing interdental papilla. Material and Methods: Two patients with single, non-neighbouring, implants in the anterior maxilla, who were treated within the frames of a randomized controlled clinical trial testing the effectiveness of HY gel injection to reconstruct missing papilla volume at single implants, presented an adverse reaction. Injection of HY was performed bilaterally using a 3-step technique: (i) creation of a reservoir in the mucosa directly above the mucogingival junction, (ii) injection into the attached gingiva/mucosa below the missing papilla, and (iii) injection 2–3 mm apically to the papilla tip. The whole-injection session was repeated once after approximately 4 weeks. Results: Both patients presented with swelling and extreme tenderness with a burning sensation on the lip next to the injection area, after the second injection session. In one of the cases, a net- like skin discoloration (livedo reticularis) was also noted. The symptoms lasted for up to 7 days, and in both cases, symptoms resolved without any signs of skin or mucosal necrosis or any permanent damage. Conclusion: Most likely, water attraction over time by the highly hygroscopic HY, exerted progressively an external vascular compression and at least partial occlusion of neighbouring blood vessels. An infection or an allergic reaction seems unlikely, since all symptoms gradually disappeared within a week irrespective use of antimicrobials, while an allergic reaction most likely would not have been restricted to one side.
DOI https://doi.org/10.1111/clr.12892 (link to publisher's fulltext.)
Host/Issue Clinical Oral Implants Research;7
Volume 28
ISSN 0905-7161
Pages 871–876
Language eng (iso)
Subject Medicine
Research Subject Categories::ODONTOLOGY
Handle http://hdl.handle.net/2043/21705 Permalink to this page
Facebook

This item appears in the following Collection(s)

Details

Search


Browse

My Account

Statistics